Alert archive / Alabama / Dense Fog Advisories in 2011
Dense Fog Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Apr 19, 2011, 4:59 AM CDT for 5 counties in Alabama. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 4:59 AM CDT (09:59 UTC)
- Expired
- Apr 19, 2011, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
649 WWUS74 KMOB 190959 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 459 AM CDT TUE APR 19 2011 ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AS WELL AS FOR PARTS OF THE WESTERN FLORIDA PANHANDLE... .A LIGHT SOUTHERLY FLOW IS BRINGING A WARM AND MOIST AIRMASS INTO THE REGION. WITH THE LIGHT WINDS AND GENERALLY CLEAR SKIES EARLIER TONIGHT...DENSE FOG HAS DEVELOPED IN SOME LOCATIONS. SURFACE OBSERVATIONS INDICATE THAT AREAS OF DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE CAN BE EXPECTED AT MANY LOCATIONS THIS MORNING. MOTORISTS SHOULD USE CAUTION WHEN DRIVING THIS MORNING. ALZ056>060-FLZ001>006-191400- /O.NEW.KMOB.FG.Y.0021.110419T0959Z-110419T1400Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON...CRESTVIEW...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO 459 AM CDT TUE APR 19 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. SURFACE OBSERVATIONS INDICATED THAT AREAS OF DENSE FOG HAVE DEVELOPED OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...AS WELL AS OVER INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE. VISIBILITIES ARE LESS THAN ONE QUARTER OF A MILE IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Apr 18, 6:50 PM CDT, 10 hours 9 minutes earlier.
Area forecast discussion, Apr 18, 6:50 PM CDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 650 PM CDT MON APR 18 2011 .AVIATION (00Z ISSUANCE)...VFR CONDITIONS THROUGH 05Z TONIGHT FOLLOWED BY LIFR CONDITIONS FROM 06Z THROUGH 12Z TUES...FOLLOWED BY MVFR CONDITIONS THROUGH 15Z...THAN VFR CONDITIONS THROUGH 00Z WED. SCT TO BKN CEILINGS FROM 2K TO 3.5K FT THROUGH 05Z...FOLLOWED BY BKN TO OVC CEILINGS AT 400 FEET THROUGH 12Z...THEN BKN TO OVC CEILINGS AT 1.5K FT THROUGH 15Z...FOLLOWED BY SCT TO BKN CEILINGS AT 3K FT THROUGH 00Z WED. WINDS WILL BE MOSTLY SOUTH AT 7 TO 12 KNOTS THROUGH 06Z...DECREASING TO 3 TO 5 KTS THROUGH 15Z TUE...THEN INCREASING TO 14 TO 18 KTS THROUGH 00Z WED. 32/EE *******************PREVIOUS DISCUSSION************************** .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...A VIGOROUS SHORTWAVE SYSTEM SWEEPS ACROSS THE NORTHERN STATES TONIGHT THROUGH WEDNESDAY WITH MODEST DEEP LAYER RIDGING OVER THE SOUTHEASTERN STATES SHIFTING INTO THE ATLANTIC. A SURFACE LOW CURRENTLY EVOLVING TO THE LEE OF THE ROCKIES MOVES ACROSS THE CENTRAL PLAINS TUESDAY AND ACROSS THE EASTERN GREAT LAKES ON WEDNESDAY MORNING...BRINGING A TRAILING COLD FRONT INTO THE SOUTHEAST STATES ON WEDNESDAY. THE FRONT STALLS NORTH OF THE FORECAST AREA OVER NORTHERN MISSISSIPPI/ALABAMA ON WEDNESDAY AFTERNOON. A SURFACE-700 MB RIDGE ORIENTED OVER THE NORTHERN GULF SHIFTS GRADUALLY NORTHWARD MEANWHILE AND MAINTAINS A MODEST SOUTHERLY FLOW OVER THE AREA. PRECIPITABLE WATER VALUES CURRENTLY NEAR 1.3 INCHES OVER THE WESTERN PORTION OF THE AREA...WHERE SUBSIDENCE IS WEAKER...WORK EASTWARD THROUGH WEDNESDAY AS THE RIDGING RELAXES AND THE FRONT APPROACHES. WILL STAY WITH A DRY FORECAST THROUGH TUESDAY NIGHT THEN WILL HAVE POPS INCREASING TO LOW END CHANCE POPS OVER THE NORTHERN PORTION OF THE AREA AND SLIGHT CHANCE MOST OF THE REMAINING AREA FOR WEDNESDAY INTO WEDNESDAY NIGHT DUE TO WEAK ISENTROPIC LIFT IN 300-305K LAYER AND PERIPHERAL CONVECTION ASSOCIATED WITH THE FRONT AS IT MOVES INTO AND THEN STALLS OVER THE NORTHERN PORTION OF MISSISSIPPI/ALABAMA. SLIGHT CHANCE POPS FOLLOW FOR THURSDAY AS THE STALLED BOUNDARY RETURNS NORTHWARD IN RESPONSE TO ANOTHER SYSTEM DEVELOPING OVER THE PLAINS. WILL HAVE MENTION OF PATCHY FOG OVER THE WESTERN PORTION OF THE AREA LATE TONIGHT WHERE BETTER SURFACE DEWPOINTS ARE PRESENT...THEN WILL HAVE PATCHY FOG ACROSS THE FORECAST AREA TUESDAY NIGHT AS THE SOUTHERLY FLOW BRINGS GULF MOISTURE INTO THE EASTERN PORTION OF THE AREA. SOUTHERLY WINDS WILL BECOME BREEZY TUESDAY AFTERNOON BUT SHOULD REMAIN GENERALLY BELOW WIND ADVISORY GUIDELINES. DAYTIME TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONABLE LEVELS WITH MILD NIGHTTIME TEMPERATURES. /29 .LONG TERM (FRIDAY THROUGH MONDAY)...THE SECOND SYSTEM TO FORM OVER THE CENTRAL PLAINS FOLLOWS A VERY SIMILAR PATH TO THE FIRST AND MOVES ACROSS THE EASTERN GREAT LAKES FRIDAY NIGHT INTO SATURDAY MORNING. A TRAILING FRONT ASSOCIATED WITH THIS SYSTEM STALLS FURTHER TO THE NORTH THOUGH WHICH RESULTS IN THE FORECAST AREA REMAINING MOSTLY DRY THROUGH THE PERIOD. HAVE KEPT SMALL POPS IN THE FORECAST FOR SUNDAY AFTERNOON AND MONDAY AFTERNOON FOR ISOLATED CONVECTION DEVELOPING DUE TO WEAK DEEP LAYER LIFT FROM A PASSING SERIES OF SHORTWAVES AND POTENTIAL SEA BREEZE DEVELOPMENT AS DAYTIME TEMPERATURES CONTINUE 3-6 DEGREES ABOVE SEASONABLE LEVELS. /29 && .AVIATION (18Z ISSUANCE)...GENERALLY VFR CONDITIONS THROUGH THE REMAINDER OF THE DAY WITH MVFR CIGS POSSIBLE ESPECIALLY AT MOB AND BFM. CIGS WILL DROP TONIGHT AS LOW STRATUS DEVELOPS WITH IFR/MVFR CIGS EXPECTED OVERNIGHT THROUGH EARLY TUESDAY MORNING. ENOUGH MIXING IS EXPECTED TO KEEP WIDESPREAD DENSE FOG FROM DEVELOPING. /13 && .MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE MARINE THROUGH THE FORECAST PERIOD. SOUTHERLY FLOW WILL INCREASE BRIEFLY TUESDAY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE OHIO VALLEY. THE ONSHORE FLOW WILL DECREASE LATER TUESDAY NIGHT INTO WEDNESDAY WITH A GENERALLY LIGHT ONSHORE FLOW THROUGH THE REMAINDER OF THE WEEK. /13 && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF WILL MAINTAIN A SOUTHERLY WIND FLOW OVER THE AREA THROUGH MID WEEK WHILE A COLD FRONT APPROACHES FROM THE NORTH. MOISTURE LEVELS WILL GRADUALLY INCREASE AND KEEP AFTERNOON RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS. PATCHY FOG WILL DEVELOP LATE TONIGHT OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA...THEN PATCHY FOG DEVELOPMENT IS ANTICIPATED ACROSS THE AREA TUESDAY NIGHT. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 65 82 69 83 / 05 05 10 20 PENSACOLA 66 81 70 83 / 05 05 10 10 DESTIN 64 78 70 78 / 05 05 10 10 EVERGREEN 58 87 66 86 / 05 05 10 20 WAYNESBORO 64 86 69 85 / 05 10 10 30 CAMDEN 60 87 67 85 / 05 10 10 30 CRESTVIEW 55 87 64 88 / 05 05 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 18, 8:00 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 800 PM CDT MON APR 18 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 740 PM CDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT MINOR RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE TOMBIGBEE RIVER. SEE THE LATEST RIVER PRODUCTS FOR ADDITIONAL UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY THROUGH EARLY WEDNESDAY MORNING. THE INCREASED SOUTHERLY WIND FLOW WILL LEAD TO BETTER MOISTURE ADVECTION ACROSS THE FORECAST AREA THROUGH THE REMAINDER OF THE WEEK. AS A RESULT AREAS OF FOG WILL BE LIKELY EACH NIGHT...POSSIBLY BECOMING DENSE AT TIMES ESPECIALLY SOUTHWARD TOWARDS THE COAST. BY WEDNESDAY AFTERNOON A FEW THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME INLAND SECTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI IN RESPONSE TO AN UPPER LEVEL DISTURBANCE TRACKING EASTWARD OVER THE MID SECTION OF THE COUNTRY. DUE TO LIMITED INSTABILITY AND VERTICAL SHEAR FURTHER SOUTH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTER INFORMATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Dense Fog Advisories in Alabama, 2011Dense Fog Advisories in Florida, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.